MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48004010X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after crossing the lesion with a non-cordis guidewire, there was resistance in the guidewire lumen of 4mm x 10cm saber percutaneous transluminal angioplasty (pta) balloon catheter and the device could not be pushed to the lesion site.There was no difficulty removing the device from the patient; however, the device did not remain in one piece during its removal.The separated segment was able to be withdrawn.The damage was not seen on the balloon material.A new 4mm x 15mm saber pta balloon catheter was used to complete the procedure.There were no reported injuries to the patient or signs of infectious disease.This was during a procedure to dilate a 60% stenosed superficial femoral artery (sfa) lesion.Which had moderate calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing the sterile packaging components.The guidewire resistance was not caused by a possible injectable material.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This event no longer meets the definition of a malfunction that requires submission of a regulatory report.No additional reports will be forthcoming.This case is no longer considered reportable.Malfunction code of "pta/ptca system - separated" no longer applies.
 
Event or Problem Description
As reported, after crossing the lesion with a non-cordis guidewire, there was resistance in the guidewire lumen of 4mm x 10cm saber percutaneous transluminal angioplasty (pta) balloon catheter and the device could not be pushed to the lesion site.There was no difficulty removing the device from the patient and no separation occurred.A new 4mm x 15mm saber pta balloon catheter was used to complete the procedure.There were no reported injuries to the patient or signs of infectious disease.This was during a procedure to dilate a 60% stenosed superficial femoral artery (sfa) lesion.Which had moderate calcification and mild tortuosity.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing the sterile packaging components.The guidewire resistance was not caused by a possible injectable material.The device will be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19918891
Report Number3007635982-2024-00203
Device Sequence Number7087557
Product Code LIT
UDI-Device Identifier20705032069479
UDI-Public(01)20705032069479(17)250131(10)82239700
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2025
Device Catalogue Number48004010X
Device Lot Number82239700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4MM X 15MM SABER PTA BALLOON CATHETER; BOCO V18 GUIDE WIRE; CORDIS AVANTI+ 5F; TERUMO BLACK LOACH GUIDE WIRE
Patient Age1 MO
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceAsian